Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 75, NWS Green Bay, WI

November 7, 2011

NWS Green Bay, WI issued this small craft advisory at Nov 7, 2011, 3:43 PM CST. It took effect at Nov 8, 2011, 6:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2011, 3:43 PM CST (21:43 UTC)
In effect from
Nov 8, 2011, 6:00 PM CST
Expired
Nov 9, 2011, 4:49 AM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WHUS73 KGRB 072143
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CST MON NOV 7 2011

...STRONG LOW PRESSURE SYSTEM TO MOVE THROUGH THE REGION...

..A STRONG LOW PRESSURE SYSTEM WILL GATHER STRENGTH OVER THE
SOUTHERN PLAINS TONIGHT...AND BEGIN HEADING TOWARD THE GREAT LAKES
ON TUESDAY. THE ASSOCIATED TIGHTENING PRESSURE GRADIENT WILL
RESULT IN INCREASING NORTHEAST WINDS OVER THE NEAR SHORE WATERS OF
LAKE MICHIGAN TUESDAY...RESULTING IN BUILDING WAVES. THE LOW WILL
MOVE THROUGH SOUTHEAST WISCONSIN TUESDAY NIGHT INTO WEDNESDAY
MORNING...CAUSING WINDS TO SUBSIDE FOR A BRIEF TIME. WINDS WILL
THEN RAPIDLY INCREASE FROM THE WEST OR NORTHWEST ON WEDNESDAY AS
THE LOW MOVES OFF TO THE NORTHEAST.|

LMZ521-522-541>543-080545-
/O.NEW.KGRB.SC.Y.0075.111108T2100Z-111110T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
343 PM CST MON NOV 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST
WEDNESDAY. 

* WINDS...NORTHEAST WINDS INCREASING TO 20 TO 25 KTS BY TUESDAY
  AFTERNOON...WITH GUSTS TO 30 KTS BY EVENING. THE WINDS WILL BACK
  TO NORTHWEST WEDNESDAY AND GUSTS TO 30 KTS AT TIMES.

* WAVES...WAVES BUILDING TO 3 TO 5 FT TUESDAY AFTERNOON...THEN TO
  4 TO 7 FT BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
144 
WHUS73 KGRB 080256
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
856 PM CST MON NOV 7 2011

...STRONG LOW PRESSURE SYSTEM TO MOVE THROUGH THE REGION...

..A STRONG LOW PRESSURE SYSTEM WILL GATHER STRENGTH OVER THE
SOUTHERN PLAINS OVERNIGHT...AND BEGIN HEADING TOWARD THE GREAT
LAKES ON TUESDAY. THE ASSOCIATED TIGHTENING PRESSURE GRADIENT WILL
RESULT IN INCREASING NORTHEAST WINDS OVER THE NEAR SHORE WATERS OF
LAKE MICHIGAN TUESDAY...RESULTING IN BUILDING WAVES. THE LOW WILL
MOVE THROUGH SOUTHEAST WISCONSIN TUESDAY NIGHT INTO WEDNESDAY
MORNING...CAUSING WINDS TO SUBSIDE FOR A BRIEF TIME. WINDS WILL
THEN RAPIDLY INCREASE FROM THE WEST OR NORTHWEST ON WEDNESDAY AS
THE LOW MOVES OFF TO THE NORTHEAST.|

LMZ521-522-541>543-081100-
/O.CON.KGRB.SC.Y.0075.111108T2100Z-111110T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
856 PM CST MON NOV 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO
9 PM CST WEDNESDAY...

* WINDS...NORTHEAST WINDS INCREASING TO 20 TO 25 KTS BY TUESDAY
  AFTERNOON...WITH GUSTS TO 30 KTS BY EVENING. THE WINDS WILL BACK
  TO NORTHWEST WEDNESDAY AND GUST TO 30 KTS AT TIMES.

* WAVES...WAVES BUILDING TO 3 TO 5 FT TUESDAY AFTERNOON...THEN 
  TO 4 TO 7 FT BY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
702 
WHUS73 KGRB 081018
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
418 AM CST TUE NOV 8 2011

...STRONG STORM SYSTEM TO MOVE THROUGH THE REGION...

..A STRONG STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO
LAKE MICHIGAN DURING THE NEXT COUPLE DAYS. THE APPROACH OF THE
STORM WILL RESULT IN INCREASING NORTHEAST WINDS OVER THE BAY AND
LAKE TONIGHT AND WEDNESDAY MORNING. THE CENTER OF THE STORM WILL
PASS ACROSS LAKE MICHIGAN EARLY WEDNESDAY AFTERNOON...CAUSING
WINDS TO SUBSIDE FOR A BRIEF TIME. WINDS WILL THEN RAPIDLY
INCREASE FROM THE WEST AS THE STORM STARTS TO PULL AWAY FROM THE
REGION. 

LMZ521-522-541>543-081830-
/O.EXT.KGRB.SC.Y.0075.111109T0000Z-111110T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
418 AM CST TUE NOV 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST THURSDAY...

* NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TONIGHT. AFTER A
  BRIEF LULL DURING THE MID-DAY HOURS ON WEDNESDAY...WINDS WILL
  INCREASE AGAIN LATE WEDNESDAY AND WEDNESDAY NIGHT...THIS TIME
  BLOWING FROM THE WEST.

* WAVES WILL BUILD TO 4 TO 7 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
454 
WHUS73 KGRB 081613
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 AM CST TUE NOV 8 2011

...STRONG STORM SYSTEM TO MOVE THROUGH THE REGION...

..A STRONG STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO
LAKE MICHIGAN DURING THE NEXT COUPLE DAYS. THE APPROACH OF THE
STORM WILL RESULT IN INCREASING NORTHEAST WINDS OVER THE BAY AND
LAKE TONIGHT AND WEDNESDAY MORNING. THE CENTER OF THE STORM WILL
PASS ACROSS LAKE MICHIGAN EARLY WEDNESDAY AFTERNOON...CAUSING
WINDS TO SUBSIDE FOR A BRIEF TIME. WINDS WILL THEN RAPIDLY
INCREASE FROM THE WEST AS THE STORM STARTS TO PULL AWAY FROM THE
REGION.

LMZ521-522-541>543-090015-
/O.CON.KGRB.SC.Y.0075.111109T0000Z-111110T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1013 AM CST TUE NOV 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST THURSDAY...

* NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TONIGHT. AFTER A 
  BRIEF LULL DURING THE MID-DAY HOURS ON WEDNESDAY...WINDS WILL 
  INCREASE AGAIN LATE WEDNESDAY AND WEDNESDAY NIGHT...THIS TIME 
  BLOWING FROM THE WEST. 

* WAVES WILL BUILD TO 4 TO 7 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
673 
WHUS73 KGRB 082137
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CST TUE NOV 8 2011

...STRONG STORM SYSTEM TO MOVE THROUGH THE REGION...

..A STRONG STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO
LAKE MICHIGAN DURING THE NEXT FEW DAYS. THE APPROACH OF THE
STORM WILL RESULT IN INCREASING NORTHEAST WINDS OVER THE BAY AND
LAKE TONIGHT AND WEDNESDAY MORNING. THE CENTER OF THE STORM WILL
PASS ACROSS LAKE MICHIGAN EARLY WEDNESDAY AFTERNOON...CAUSING
WINDS TO SUBSIDE FOR A BRIEF TIME. WINDS WILL THEN RAPIDLY
INCREASE FROM THE NORTHWEST WEDNESDAY EVENING AS THE STORM PULLS
AWAY FROM THE REGION.

LMZ521-522-541>543-090545-
/O.CON.KGRB.SC.Y.0075.111109T0000Z-111110T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
337 PM CST TUE NOV 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TONIGHT. AFTER A BRIEF
  LULL DURING THE MID-DAY HOURS ON WEDNESDAY...WINDS WILL INCREASE
  AGAIN LATE WEDNESDAY AND WEDNESDAY NIGHT OUT OF THE NORTHWEST. 

* WAVES WILL BUILD TO 4 TO 7 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
522 
WHUS73 KGRB 090300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST TUE NOV 8 2011

...STRONG STORM SYSTEM TO MOVE THROUGH THE REGION...

..A STRONG STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO
LAKE MICHIGAN OVERNIGHT INTO WEDNESDAY. THE APPROACH OF THE STORM WILL
RESULT IN INCREASING NORTHEAST WINDS OVER THE BAY AND LAKE TONIGHT
AND WEDNESDAY MORNING. THE CENTER OF THE STORM WILL PASS ACROSS
LAKE MICHIGAN EARLY WEDNESDAY AFTERNOON...CAUSING WINDS TO SUBSIDE
FOR A BRIEF TIME. WINDS WILL THEN RAPIDLY INCREASE FROM THE
NORTHWEST WEDNESDAY EVENING AS THE STORM PULLS AWAY FROM THE
REGION.

LMZ521-522-541>543-091100-
/O.CON.KGRB.SC.Y.0075.000000T0000Z-111110T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CST TUE NOV 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* NORTHEAST WINDS WILL CONTINUTE TO INCREASE TO 30 KNOTS OVERNIGHT.
  AFTER A BRIEF LULL DURING THE MID-DAY HOURS ON WEDNESDAY...WINDS
  WILL INCREASE AGAIN LATE WEDNESDAY AND WEDNESDAY NIGHT OUT OF
  THE NORTHWEST.

* WAVES WILL BUILD TO 4 TO 7 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
313 
WHUS73 KGRB 091049
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CST WED NOV 9 2011

...STRONG STORM SYSTEM TO MOVE THROUGH THE REGION...

..A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL LAKE MICHIGAN
MID-DAY...THEN PULL AWAY FROM THE AREA TONIGHT. NORTHEAST WINDS
WITH GALE FORCE GUSTS ARE EXPECTED AS THE STORM APPROACHES. WINDS
WILL BACK NORTHWEST AS THE STORM PASSES ACROSS LAKE MICHIGAN. 

LMZ521-522-541>543-091900-
/O.UPG.KGRB.SC.Y.0075.000000T0000Z-111110T1200Z/
/O.NEW.KGRB.GL.W.0019.111109T1049Z-111110T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
449 AM CST WED NOV 9 2011

...GALE WARNING IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* NORTHEAST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS
  ARE EXPECTED THIS MORNING. WINDS WILL BACK TO THE NORTHWEST THIS
  AFTERNOON...AND TO THE WEST TONIGHT...WITH GALE FORCE GUSTS TO
  40 KNOTS CONTINUING.

* WAVES OF 5 TO 8 FEET ARE EXPECTED THROUGH EARLY AFTERNOON...THEN
  WAVES WILL SLOWLY SUBSIDE TO 3 TO 5 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 3:15 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 7, 3:15 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST MON NOV 7 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW THE STATE OF
WISCONSIN LOCATED BETWEEN A LARGE CYCLONE SPINNING OVER SOUTHERN
HUDSON BAY...AND A COLD FRONT STRETCHING FROM LOW PRESSURE IN THE
PANHANDLE AND ACROSS THE SOUTHERN GREAT LAKES.  ALTHOUGH CLEAR SKIES
EXIST OVERHEAD...AREAS OF PRECIPITATION HAVE BEEN MOVING ALONG THE
FRONT TODAY.  THE BEEFIEST SLUG OVER KANSAS IS THE MOST NOTABLE
AREA...AS IT IS DRIVEN BY A LOW LEVEL JET THAT IS PROGGED TO MOVE
NORTHEAST INTO THE MISSISSIPPI VALLEY TONIGHT.  AN IMPRESSIVE
SHORTWAVE IS MOVING OVER THE DESERT SOUTHWEST THIS AFTERNOON...WHICH
WILL IMPACT OUR WEATHER TUESDAY NIGHT INTO WEDNESDAY.  AS THE LLJ
PUSHES THE FRONT NORTH LATE TONIGHT INTO TUESDAY...PRECIP CHANCES
AND PRECIP TYPE ARE THE MAIN FORECAST CONCERNS.

TONIGHT...HIGH PRESSURE WILL BE CENTERED OVER THE REGION THIS
EVENING...BUT CLOUDS WILL BE ON THE INCREASE AS A STRONG LOW
PRESSURE SYSTEM EMERGES INTO THE SOUTH-CENTRAL PLAINS.  AS THIS
OCCURS...A 30-40 KT LLJ WILL DEVELOP OVER THE CENTRAL MISSISSIPPI
VALLEY WHICH WILL HELP A STALLED FRONT OVER THE SOUTHERN GREAT LAKES
TO BEGIN TO RETURN NORTHWARD.  INCREASING CONVERGENCE ON THE NOSE OF
THE LLJ AND A TIGHTENING THERMAL GRADIENT WILL HELP A BIG SLUG OF
PRECIP TO SHIFT NORTHEAST ACROSS SOUTHERN AND CENTRAL WISCONSIN.
THE PROBLEM IS THAT NE WINDS WILL DEVELOP IN THE LOW LEVELS NORTH OF
THE FRONT...WHICH WILL CONTINUE TO FUNNEL IN THE DRY AIRMASS (PWATS
LESS THAN A QUARTER INCH) CURRENTLY OVERHEAD.  ALTHOUGH THESE WINDS
ARE NOT PARTICULARLY STRONG...WOULDNT BE SURPRISED TO SEE THE
LEADING EDGE OF THE PRECIP ERODED AS IT SHIFTED NE.  LOWERED POPS
AFTER MIDNIGHT AS A RESULT.  PTYPE WILL BE TRICKY AT ONSET...WHICH
WILL IMPACT THE EARLY MORNING COMMUTE.  TEMPS LOOK A LITTLE TOO WARM
FOR SNOW OVER THE FOX VALLEY EASTWARD THOUGH A FEW SNOWFLAKES MIXING
IN INITIALLY WOULD BE REASONABLE.  ODDS ARE BETTER WEST OF THE FOX
VALLEY FOR SNOW MIXING IN (AND PERHAPS ALL SNOW NEAR WAUSAU)...BUT
MAX WET BULB TEMPS BETWEEN 1-2C WILL PREVENT MUCH IN THE WAY OF
ACCUMS.

TUESDAY...LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEAST INTO
CENTRAL MISSOURI.  THE 850MB BAROCLINIC ZONE WILL STALL FROM THIS
SURFACE LOW AND ACROSS IOWA AND WISCONSIN FROM APPROX DES MOINES TO
MANITOWOC.  THE LLJ WILL LIFT NE FROM NORTHERN ILLINOIS TO NORTHERN
LOWER MICHIGAN TUESDAY MORNING...AND SLUG OF PRECIP TIED TO THE NOSE
OF THIS LLJ WILL SHIFT OVER NE WISCONSIN WITH IT.  TOUGH TO SAY HOW
FAR NORTH THIS PRECIP WILL REACH...BUT THINK NE WINDS WILL ERODE THE
PRECIP OVER NORTH-CENTRAL WISCONSIN...SO HAVE REDUCED POPS.  STILL
LOOKING AT SNOW MIXING IN WEST OF THE FOX VALLEY FOR A GOOD PORTION
OF THE DAY WITH FREEZING LEVELS AROUND 1300-1600 FT AND EVAPORATIVE
COOLING TAKING PLACE ALOFT.  SURFACE WET BULB TEMPERATURES ARE TOO
WARM FOR MUCH IN THE WAY OF ACCUMS...THOUGH ACTUAL TEMPS SHOULD BE
STUCK IN THE MIDDLE 30S.  AS THE LLJ LIFTS OFF TO THE NE IN THE
AFTERNOON...MID-LEVEL MOISTURE IS PROGGED TO THIN OUT...AND PTYPE
MAY TURN TO A DRIZZLE SCENARIO FOR A PERIOD OF TIME.
FORTUNATELY...THIS IS ALREADY IN THE FORECAST.  TEMPS SHOULD NOT GO
ANYWHERE FAST WITH PRECIP KEEPING HIGHS IN THE MID 30S TO LOWER 40S.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. STRONG UPPER
SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS IS THE CHIEF
CONCERN FOR THIS FORECAST PERIOD. THE MODELS HAVE COME INTO
REASONABLE AGREEMENT WITH THE SURFACE LOW TRACKING FROM THE
SOUTHERN PLAINS TO SOUTHERN LAKE MICHIGAN TO NEAR SAULT SAINTE
MARIE. THIS TRACK IS USUALLY GOOD FOR HEAVY SNOW OVER MUCH OF OUR
FORECAST AREA...THOUGH LITTLE OR NO SNOW EXPECTED EAST OF AN IRON
MOUNTAIN TO WAUSAU LINE DUE TO A LACK OF COLD AIR AHEAD OF THIS
SYSTEM...THE RELATIVE WARMTH OF THE LAKE AND BAY AND THE TIME OF
THE YEAR. THE ECMWF IS THE MOST DYNAMIC AND IF CORRECT WOULD YIELD
A VERY HEAVY AND WET SNOWFALL OVER MUCH OF THE NORTHWEST HALF OF
THE STATE. MODEL FORECAST SOUNDINGS SUGGEST ALL SNOW IN THE FAR
NORTH WITH A MIXTURE OF SNOW...SLEET AND RAIN FURTHER TO THE
SOUTHEAST. DECIDED TO ISSUE A WINTER STORM WATCH FOR OUR
NORTH WESTERNMOST 7 COUNTIES IN THE FORECAST AREA BEGINNING TUESDAY
EVENING. THE SURFACE LOW INTENSIFIES QUICKLY AS IT GOES BY WHICH
SHOULD PRODUCE GUSTY NORTHWEST WINDS AND COLD ADVECTION WEDNESDAY
NIGHT ALONG WITH SNOW SHOWERS. THEN DRY AND COLDER FOR THE
REMAINDER OF THE WEEK.
&&

.AVIATION...HIGH PRESSURE OVER THE REGION WILL PROVIDE MOSTLY CLEAR
SKIES THROUGH EARLY THIS EVENING.  THEREAFTER...CLOUDS WILL BE ON
THE INCREASE AS MOISTURE AHEAD OF POTENT SYSTEM OVER THE SOUTHERN
PLAINS RAPIDLY SPREADS NORTHWARD.  A STALLED FRONT OVER THE SOUTHERN
GREAT LAKES WILL SLOWLY MOVE NORTHWARD LATE TONIGHT INTO
TOMORROW...WHICH WILL LEAD TO A GRADUAL LOWERING OF CIGS AND PRECIP
SPREADING INTO CENTRAL AND EAST-CENTRAL WISCONSIN TOMORROW MORNING.
HAVE DELAYED THE ONSET OF PRECIP THINKING THAT NE WINDS AND DRY
AIRMASS CURRENTLY OVERHEAD WILL SLOW THE PRECIPS ARRIVAL.  SOME SNOW
POSSIBLE AT CWA/AUW AT ONSET...BEFORE MIXING WITH RAIN MIDDAY.

MPC
&&

.MARINE...NEAR SMALL CRAFT ADVISORY WIND GUSTS TO DIMINISH THIS
EVENING.  LIGHT WINDS TONIGHT WILL TURN NORTHEAST AS A WARM FRONT
LIFTS NORTHWARD.  AS NE WINDS INCREASE TOMORROW...WAVES WILL BE
BUILDING POSSIBLY TO SMALL CRAFT ADVISORY LEVELS BY TOMORROW
AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR WIZ005-010>012-018-019-030.

&&

MPC/RDM
Hazardous weather outlook, Nov 7, 2:47 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CST MON NOV 7 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
247 PM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A STRONG STORM WILL BRING A SIGNIFICANT PRECIPITATION EVENT TO THE
AREA LATE TONIGHT INTO WEDNESDAY NIGHT. PRECIPITATION AMOUNTS OVER
AN INCH ARE POSSIBLE.

PRECIPITATION IS LIKELY TO START OUT EARLY TUESDAY MORNING AS A
RAIN AND SNOW MIX OVER CENTRAL AND NORTH-CENTRAL WISCONSIN.
HOWEVER...SURFACE TEMPERATURES ARE EXPECTED TO BE GREATER THAN FREEZING
WHEN THE PRECIPITATION ARRIVES...WHICH WILL CAUSE THE SNOW TO MELT
WHEN IT REACHES THE GROUND.

THEN ON TUESDAY NIGHT AND WEDNESDAY...THERE IS THE POTENTIAL FOR A
HEAVY BAND OF SNOW ACROSS WEST CENTRAL INTO NORTHERN WISCONSIN.
ALTHOUGH UNCERTAINTY OF THE STORM TRACK REMAINS...EARLY
INDICATIONS ARE THAT AN ACCUMULATING SNOWFALL WOULD OCCUR
NORTHWEST OF A STEVENS POINT TO IRON MOUNTAIN LINE. ANY SLIGHT
VARIATION IN THE STORM TRACK OR THE AMOUNT OF COLD AIR COULD
SIGNIFICANTLY ALTER LATER FORECASTS. PLEASE SEE THE LATEST WINTER
WEATHER HEADLINES FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-082100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
247 PM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GALE FORCE GUSTS ARE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:01 PM CSTWinter Storm WatchGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida and 1 more25 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.